MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA M (TOXO M) ASSAY; TOXO M IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA M (TOXO M) ASSAY; TOXO M IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant negative advia centaur xpt toxoplasma m comparison study results is unknown.Siemens is investigating.The instructions for use (ifu) under the limitation section states the following: "patient specimens collected very early during the acute phase of infection may contain toxoplasma igm levels below the cutoff of the advia centaur toxo m assay.Additionally, diagnosis of a recent infection should not be made based on a single sampling because igm antibodies to t.Gondii may persist in serum many months after infection.The presence of igm antibodies to t.Gondii is not diagnostic for recent infection.Mdr 1219913-2018-00155 was filed for false negative comparison study results with reagent lot (080291) advia centaur xpt 1, and mdr 1219913-2018-00156 was filed for similar false negative results with reagent lot (080291) advia centaur xpt 2.
 
Event or Problem Description
False negative advia centaur xpt toxoplasma m (toxo m) results were obtained with a new reagent lots (080290, 080291) received by the customer when performing a comparison study with a previously used reagent lot (080288).There are no reports that treatment was altered or prescribed or adverse health consequences due to the false negative advia centaur xpt toxoplasma m comparison study results.Mdr 1219913-2018-00155 was filed for false negative comparison study results with reagent lot (080291) advia centaur xpt 1, and mdr 1219913-2018-00156 was filed for similar false negative results with reagent lot (080291) advia centaur xpt 2.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00154 on 05/18/2018 for false negative advia centaur xpt toxoplasma m (toxo m) results obtained with a new reagent lots (080290, 080291) when performing a comparison study with a previously used reagent lot (080288).05/22/2018 - additional information: alternate toxoplasma m test method results have been provided, and toxoplasma g (toxo g) results.Siemens is investigating the incident, and the alternate toxoplasma m test method results compared to the toxoplasma m results that was initially reported for reagent lot 080288.Sid alternate toxo m test method results (b)(6); itoxoml 1 (negative).(b)(6); itoxoml 1 (negative).(b)(6); 6.3 (equivocal).(b)(6); 7.4 (equivocal).(b)(6); not provided.(b)(6); not provided.(b)(6); 3.7 (negative).(b)(6) (eeq); 6.8 (equivocal).Alternate toxoplasma m cutoff values: <6 = negative, >8 = positive other assay results: sid toxo g result (b)(6); 36.8.(b)(6); itoxog1 (negative).(b)(6); 41.8.(b)(6); 16.4.(b)(6); itoxog1 (negative).(b)(6); 43.9.(b)(6); itoxog1 (negative).(b)(6); (eeq) 233.4.Mdr 1219913-2018-00155 supplemental report 1 was filed for false negative comparison study results with reagent lot (080291) advia centaur xpt 1, and mdr 1219913-2018-00156 supplemental report 1 was filed for similar false negative results with reagent lot (080291) advia centaur xpt 2.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00154 on 05/18/2018 for false negative comparison study results with reagent lot (080290), and mdr 1219913-2018-00154 supplemental report 1 was filed on 06/14/2018 for additional information.07/26/2018 - additional information: the customer has provided patient reported conclusions prior to the lot to lot comparison study, eeq survey information, sample handling, no serum sample availability, and current reporting status with a new reagent lot (080294).Based on the information provided, siemens continues to investigate.Sid (b)(6): no reported conclusion provided.Sid (b)(6)- absence of igg, however the presence of igm was not confirmed by the alternate test method.Comparable profile to anteriority.Close serological monitoring every 15 days is desirable to follow the evolution of the antibodies.Patient considered not to be immunized.Sid (b)(6)- presence of igg with the advia centaur method, and alternate test method.A weak presence of igm, and controlled equivocal with the alternate test method.High avidity of igg antibodies.The serology was controlled on available sample of seroteque of (b)(6) 2017, and highlight the presence of igg = 43.7 iu/ml, and igm= 1.06 index.The results indicate an old toxoplasmosis with residuals igm.Provide a control in 1 month.Sid (b)(6)- presence of specific igg antibodies to a weak rate with the advia centaur method, and the alternate test method.Presence of igm to a very weak rate by the advia centaur method, to an equivocal rate by the alternate test method.With the absence of the known anteriority results with our actual techniques, a control in 3 weeks will allow a conclusion about the antitoxoplasmic immunity.Sid (b)(6): comparable profile to precedent serums.In favor of a non specific reaction of igm with the advia centaur method.Serology considered negative in igg and igm.A mensual monitoring is necessary during the pregnancy.Sid (b)(6): presence of igg.Presence of igm to a very weak rate.The seroconversion of the toxoplasmosis serology was observed on (b)(6) 2015 for this patient during a precedent control.Serology in favor of an old toxoplasmosis with persistence of residuals igm.Patient immunized against the toxoplasmosis not requiring a particular monitoring.Sid (b)(6): presence of specific igg to a significant rate.Presence of igm to a very weak rate.Patient known in anteriority with a positive serology for toxoplasmosis.Patient to be consider immunized, the igm could correspond to residuals igm.Sid (b)(6): no reported conclusion provided.Sid (b)(6): no reported conclusion provided.Sid (b)(6) (eeq) - the expected survey result was positive for the presence of residual igm.The customer reported a positive result (1.15) for reagent lot 080288.The survey sample had been repeated with lot 080290 (0.83 negative), and with lot 080291 (0.97 equivocal).For the survey sample, siemens advia centaur participants (50) reported a positive result (16%), and 30% reported a negative result.All survey participants (605) reported a positive result (73%), and 19% reported a negative result.Prior to the repeat runs, the tubes come from the seroteque (-18°c), thawed, and mixed before testing on the advia centaur method (without centrifugation).There is not enough serums available for testing by siemens.None on the reported results were questioned by the physician(s).The customer is currently reporting patient results from reagent lot 080294, has removed their cutoff of 0.6, and patient results have not been questioned.The total number of negative samples with reagent lot 080290 is 320 from a total of 321: positive or equivocal = 1.Mdr 1219913-2018-00155 was filed on 05/18/2018 for false negative comparison study results with reagent lot (080291) on advia centaur xpt 1.Mdr 1219913-2018-00155 supplemental report 1was filed on 06/18/2018, and mdr 1219913-2018-00156 supplemental report 2 was filed on 08/07/2018 each for additional information.Mdr 1219913-2018-00156 was filed on 05/18/2018 for similar false negative results with reagent lot (080291) on advia centaur xpt 2.Mdr 1219913-2018-00156 supplemental report 1 was filed on 06/14/2018, and mdr 1219913-2018-00156 supplemental report 2 was filed on 08/07/2018 each for additional information.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00154 on 05/18/2018 for false negative advia centaur xpt toxoplasma m (toxo m) comparison study results with reagent lot (080290), mdr 1219913-2018-00154 supplemental report 1 was filed on 06/14/2018, and mdr 1219913-2018-00154 supplemental report 2 was filed on 08/08/2018 for additional information.08/09/2018 - h10 correction: mdr 1219913-2018-00155 supplemental report 2, and mdr 1219913-2018-00156 supplemental report 2 were both filed on 08/08/2018, and not on 08/07/2018 as originally stated in h10.08/29/2018 - additional information: customer reported a difference in patient results while performing toxoplasma igm (toxo m) patient sample correlations in their advia centaur xpt systems using reagent lots 080288, 080290 and 080291.The same samples were also tested on a second advia centaur xpt system in the lab for lot 080291 only, and had a variety of different results.In addition, some of the samples were tested on an alternate method (diasorin) and obtained a variety of results.The customer tested, and correctly reported an eeq survey sample (reactive) while using toxo m lot 080288.Repeat testing by the customer of the eeq survey sample with toxo m lots 080290, 080291, and with the diasorin toxoplasma m test method yielded different results.Sample handling by the customer was in accordance with the instructions for use (ifu) recommendations.Siemens reviewed the customer's calibrations and quality control (qc) data for toxo m lots 080288, 080290 and 080291, and those were within ranges, and comparable with release data.The internal patient qc panel data for toxo m lots 080288, 080290 and 080291 were within specifications, and had the same qualitative results across all lots.Based on customer's patient reports, the toxo m results were interpreted in conjunction with toxoplasma g (toxo g) results, and repeat testing/monitoring was recommended for some of the patients.The physicians have not questioned any of the reported toxo m patient results.In summary, the cause for the different toxo m results is unknown, the patient samples are not available for additional testing by siemens, and the samples had not been tested with heterophilic blocking tubes (hbt).Pre-analytic variables cannot be ruled out, and can affect the quality of the sample.Any deviation from recommended best practices can lead to erroneous results.A search of the complaint database (gsms) on 2018-08-06 found no other similar complaints with advia centaur xpt toxo m lots080288, 080290 and 080291.Based on the available information, the advia centaur xpt toxoplasma igm lots 080288, 080290 and 080291 are performing as intended.Mdr 1219913-2018-00155 was filed for false negative comparison study results with reagent lot (080291) on advia centaur xpt 1.Mdr 1219913-2018-00155 supplemental report 1, and mdr 1219913-2018-00155 supplemental report 2 were filed for additional information, and mdr 1219913-2018-00155 supplemental report 3 was filed for a correction, and additional information.Mdr 1219913-2018-00156 was filed for similar false negative results with reagent lot (080291) on advia centaurxpt 2.Mdr 1219913-2018-00156 supplemental report 1, and mdr 1219913-2018-00156 supplemental report 2 were filed for additional information, and mdr 1219913-2018-00156 supplemental report 3 was filed for a correction, and additional information.The instrument is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT TOXOPLASMA M (TOXO M) ASSAY
Common Device Name
TOXO M IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7527410
Report Number1219913-2018-00154
Device Sequence Number1439214
Product Code LGD
UDI-Device Identifier00630414208442
UDI-Public00630414208442
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberN/A
Device Catalogue Number10310320
Device Lot Number080290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer05/22/2018
07/26/2018
08/09/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/14/2018
08/08/2018
08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1